MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIO PROBE 7G; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIO PROBE 7G; BIOPSY INSTRUMENT
Catalog Number ECP017G
Medical Device Problem Codes Suction Problem (2170); Failure to Obtain Sample (2533); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a vacuum assisted breast biopsy procedure through normal density tissue, the needle continues to cut but no sample was taken further.It was further reported that one blue button was allegedly dropped into sample chamber and did not make the needle work.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for the encor product is adroit medical equipment.H10: as the lot number for the device was provided, a review of the device history records will be performed.The device has not been returned to the manufacturer for evaluation.However, photos and videos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 07/2025).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.Two electronic photos and two electronic videos were provided.The first photo shows the labelling information which verifies/matches with the tw details, the second photo shows that the blue shaft seal cap was noted to be detached and it was shown in sample trap chamber which was partially inserted into the encor probe.The provided two videos shows the encor biopsy probe wrapped up with the plastic cover as the probe undergoes the cycling procedure.Based on the provided photos and videos, the reported device detachment can be confirmed and the other two reported suction issue and failure to obtain sample cannot be confirmed.Therefore, the investigation is confirmed for the reported detachment of device or device component as the provided photo shows that the shaft seal cap was noted to be detached, the investigation is inconclusive for the both failure to obtain sample and suction issue as no objective evidence was shown in the provided photos and videos to support the reported event.It is likely the detached component led to the vacuum issues and inability to obtain samples during the reported event.However, a definitive root cause for the reported failure to obtain sample, suction issue and detachment issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (device, method).H11: d4 (unique identifier (udi) #), g1, h6 (result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ENCOR BIO PROBE 7G
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20703540
Report Number2020394-2024-01706
Device Sequence Number9903752
Product Code KNW
UDI-Device Identifier00801741086281
UDI-Public(01)00801741086281(11)230901(17)250728(10)VTHVA003
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K051158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Catalogue NumberECP017G
Device Lot NumberVTHVA003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale